Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

March 25, 2021Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Mar 25, 2021, 4:57 AM CDT for Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 4:57 AM CDT (09:57 UTC)
Expired
Mar 25, 2021, 5:30 AM CDT
In force
33 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS84 KMEG 250957
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
457 AM CDT Thu Mar 25 2021
 
MSZ023-024-251030-
Monroe MS-Chickasaw MS-
457 AM CDT Thu Mar 25 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Central Monroe County in northeastern Mississippi...
Southeastern Chickasaw County in northeastern Mississippi...

At 457 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Trebloc, or 7 miles
northeast of Montpelier, moving northeast at 55 mph.

People in central Monroe and southeastern Chickasaw Counties should
monitor this storm closely.

LAT...LON 3381 8872 3381 8893 3376 8893 3380 8896
      3409 8844 3409 8837 3389 8823 3369 8872
TIME...MOT...LOC 0957Z 240DEG 48KT 3377 8882 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 4:30 AM CDT, 27 minutes earlier.

Area forecast discussion, Mar 25, 4:30 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
430 AM CDT Thu Mar 25 2021

.DISCUSSION...
Showers and embedded thunderstorms are ongoing across the forecast
area this morning as expected. The good news is that there has not
been much in the way of severe storms this morning...so far. The
warm front will continue to move northward setting the stage for a
high impact weather day for the area. The Storm Prediction Center
has put a portion of the forecast area in a High Risk of Severe
Storms. The rest of the area is in an Enhanced to Moderate Risk. A
very dangerous day is coming together over the southeast United
States. We can talk about all the indices and the set up and all
of that, but we are kind of past that stage in the game. We are at
the stage where real time obs, sat, and radar will show us what
we have in store for the day, but my inclination is that it will
be a long and busy day. Short range guidance still points to a
significant severe weather outbreak across the forecast area
capable of producing strong, violent, long track tornadoes this
afternoon mainly across northeast Mississippi. Large hail,
damaging winds, and flash flooding will also be on the table
today. We expect the morning convection to continue to push north
and move out of the area as we break into the warm sector. It will
be breezy today across the region. Have opted not to go with a
Wind Advisory this morning. We will watch to see exactly how far
north everything gets but it seems as though we should not have a
problem for most of the forecast area. Convection could start as
early as noon across north Mississippi. Any storms that develop
this afternoon could have the potential to become severe quickly
and rotate shortly after development. Storms will also be moving
fast once things get going. Meaning...if you get a warning today
you may not have a lot of time to react. The main time frame for
the worst of the storms looks to be roughly between 2PM-7PM. All
storms should be out of the area by 8PM. The main takeaway for
this morning is to be weather aware today. A very dangerous day is
shaping up for the region. Have multiple ways to get warnings.

After the storms move out tonight, Friday looks to be pretty nice.
High pressure builds into the area. A stalled front will start to
drift northward late Friday night into Saturday. This will serve
focus for more thunderstorm development. So much so that we have
a Marginal Risk of Severe Weather for late Friday night for
portions of the area. For Saturday a Slight Risk of Severe
weather exists for the entire area. More storms are expected to
develop. Heavy rain may be an issue this weekend as well. We dry
out as we close out the weekend. 13/MH

&&

.AVIATION...
Not much change from the 00Z TAFS. Made some minor timing
adjustments from the onset of convection overnight tonight. Once
that convection lifts north, expect conditions to return to VFR
for at least a short period of time before afternoon convection
comes rolling in. Continued a TEMPO for the line of convection
expected ahead of the front at KJBR, KMEM, KMKL and added one at
KTUP. Supercells will likely develop ahead of the line of
convection that occurs along the front. Thus have a bigger time
window for the TEMPO at KTUP. Low-level wind shear will occur and
left mention of the TAFS. At the surface, winds will be gusty
from the south behind the morning convection. Expect winds to turn
more to the west behind the afternoon convection. Speeds will
remain sustained at 12-15 MPH with higher gusts.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

In the hours before

Special weather statement, Mar 25, 4:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
457 AM CDT Thu Mar 25 2021

MSZ023-024-251030-
Monroe MS-Chickasaw MS-
457 AM CDT Thu Mar 25 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Central Monroe County in northeastern Mississippi...
Southeastern Chickasaw County in northeastern Mississippi...

At 457 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Trebloc, or 7 miles
northeast of Montpelier, moving northeast at 55 mph.

People in central Monroe and southeastern Chickasaw Counties should
monitor this storm closely.

LAT...LON 3381 8872 3381 8893 3376 8893 3380 8896
      3409 8844 3409 8837 3389 8823 3369 8872
TIME...MOT...LOC 0957Z 240DEG 48KT 3377 8882

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:06 AM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Mar 25, 6:00 AM CDTAreal Flood AdvisoryMEGDeSoto, Tate, Tunica3 hr
Mar 25, 6:01 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Mar 25, 12:41 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc34 min
Mar 25, 1:32 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union23 hr
Mar 25, 2:04 PM CDTSpecial Weather StatementMEGMonroe26 min
Mar 25, 2:25 PM CDTSpecial Weather StatementMEGItawamba35 min
Mar 25, 2:35 PM CDTFlash Flood WarningMEGItawamba, Tishomingo3 hr
Mar 25, 2:42 PM CDTSpecial Weather StatementMEGItawamba33 min
Mar 25, 3:06 PM CDTSpecial Weather StatementMEGItawamba24 min
Mar 25, 3:14 PM CDTTornado WarningMEGItawamba, Tishomingo21 min
Mar 25, 3:23 PM CDTTornado WarningMEGItawamba, Tishomingo13 min
Mar 25, 5:20 PM CDTSpecial Weather StatementMEGMarshall25 min
Mar 25, 5:26 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall34 min
Mar 25, 5:56 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah49 min
Mar 25, 6:45 PM CDTSpecial Weather StatementMEGAlcorn30 min
Mar 25, 6:28 AM CDTSpecial Weather StatementMEGFayette32 min
Mar 25, 5:14 PM CDTSpecial Weather StatementMEGDecatur31 min
Mar 25, 5:16 PM CDTAreal Flood AdvisoryMEGDecatur, Hardin, McNairy3 hr
Mar 25, 6:14 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy46 min
Mar 25, 6:28 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy62 min
Mar 25, 6:49 PM CDTTornado WarningMEGHardin30 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.